Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Experiencing blackish-brown, grainy diarrhea along with abdominal pain and nausea. Should I be concerned?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have been experiencing blackish-brown, grainy diarrhea along with abdominal pain and nauseau since wednesday. Should i be concerned?
Posted Sun, 13 Oct 2013 in General Health
Answered by Dr. Srikanth Reddy 53 minutes later
Brief Answer:
A few details

Detailed Answer:

Thanks for using health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

However I would require a couple of more details to help you in answering your query in a better justified way.

1) Are you having any fever.
2. By abdominal pains. Do you say they are cramps or vague pain.
3. How frequently are you having the bowel movement
4. Are you taking any meds right now for your illness?

Hope to hear from you at your earliest convenience.

Regards and wish you good health,

Dr. Srikanth Reddy MD

Above answer was peer-reviewed by
Follow-up: Experiencing blackish-brown, grainy diarrhea along with abdominal pain and nausea. Should I be concerned? 2 hours later
No fever, burning gnawing pain right under my sternum, 5-7 bm's/day, not taking any medication for this.
Answered by Dr. Srikanth Reddy 8 hours later
Brief Answer:
Fluid replacement should be enough

Detailed Answer:
Thanks for the details as requested.
From the history that you have given and the nature of symptoms that you have given it appears that your infection could be viral in etiology. All you need to do is wait for 2-3 days more and this will settle on its own.
Till then you should take plenty of water to replenish what is lost in the stools.
If it persists beyond the period specified then you can start an antibiotic like ofloxacin twice a day for 3 days. This will help if there is any overlying bacterial infection.
For the burining pain behind the sternum take ranitidine 150 mg twice a day which will reduce the pain.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor